Alert archive / Florida / Tornado Warnings in 2016

Tornado Warning 11, NWS Tampa Bay, FL

January 17, 2016Charlotte County, DeSoto County, Sarasota County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jan 17, 2016, 4:44 AM EST for Charlotte County, DeSoto County, Sarasota County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 17, 2016, 4:44 AM EST (09:44 UTC)
Expired
Jan 17, 2016, 5:15 AM EST
In force
31 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Charlotte County, FL, DeSoto County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 86 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 17, 12:47 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2016-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2016-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WFUS52 KTBW 170944
TORTBW
FLC015-027-115-171015-
/O.NEW.KTBW.TO.W.0011.160117T0944Z-160117T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
444 AM EST SUN JAN 17 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN DESOTO COUNTY IN SOUTH CENTRAL FLORIDA...
  NORTHEASTERN CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...
  EAST CENTRAL SARASOTA COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 515 AM EST
    
* AT 444 AM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR PORT CHARLOTTE...MOVING EAST AT 60 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN DESOTO...NORTHEASTERN CHARLOTTE AND EAST CENTRAL
  SARASOTA COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...FORT
  OGDEN...LAKE SUZY...NOCATEE...HARBOUR HEIGHTS...CHARLOTTE HARBOR
  AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE
HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2697 8209 2711 8211 2727 8169 2697 8167
TIME...MOT...LOC 0944Z 258DEG 50KT 2704 8208 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
1 follow-up statement
988 
WWUS52 KTBW 170953
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
453 AM EST SUN JAN 17 2016

FLC115-171002-
/O.CAN.KTBW.TO.W.0011.000000T0000Z-160117T1015Z/
SARASOTA FL-
453 AM EST SUN JAN 17 2016

...THE TORNADO WARNING FOR EAST CENTRAL SARASOTA COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR SOUTHWESTERN
FLORIDA.

LAT...LON 2699 8199 2711 8201 2727 8169 2697 8167
TIME...MOT...LOC 0952Z 256DEG 56KT 2707 8197 

$$

FLC015-027-171015-
/O.CON.KTBW.TO.W.0011.000000T0000Z-160117T1015Z/
DESOTO FL-CHARLOTTE FL-
453 AM EST SUN JAN 17 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM EST FOR
SOUTHWESTERN DESOTO AND NORTHEASTERN CHARLOTTE COUNTIES...
    
AT 452 AM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES NORTHEAST OF PORT CHARLOTTE...MOVING EAST AT 65
MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEAST ARCADIA...FORT OGDEN AND NOCATEE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE
HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 2699 8199 2711 8201 2727 8169 2697 8167
TIME...MOT...LOC 0952Z 256DEG 56KT 2707 8197 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 16, 8:01 PM EST, 8 hours 43 minutes earlier.

Area forecast discussion, Jan 16, 8:01 PM EST, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
801 PM EST SAT JAN 16 2016

...STRONG TO SEVERE STORMS REMAIN POSSIBLE IN THE OVERNIGHT HOURS
AND EARLY SUNDAY MORNING...
...HAZARDOUS WINDS WILL BE IMPACTING ALL WATER AND LAND AREAS...

.SHORT TERM (REST OF TONIGHT)...
SURFACE HIGH PRESSURE ACROSS THE AREA WILL EXIT BY MIDNIGHT AS A
VERY ROBUST STORM SYSTEM OFFSHORE LA TRACKS QUICKLY EAST...INTO
THE NORTHEAST GULF AFTER MIDNIGHT THEN ACROSS NORTHERN FL AROUND
DAY BREAK. THIS SYSTEM SPRAWLS ACROSS ALL OF OUR WEST CENTRAL AND
SOUTHWEST COUNTIES INCLUDING OUR COASTAL WATERS...WITH A PLETHORA
OF WARNINGS AND ADVISORIES.

LATEST MODEL RUNS CONTINUE IN FAIRLY GOOD AGREEMENT...TRACKING THE
SYSTEM EAST AND ACCOMPANIED BY A LOW LEVEL JET...INCREASING
VERTICAL WIND SHEAR... AND ABUNDANT MOISTURE. THESE ALL SUPPORT
THE CURRENT FORECAST OF STRONG TO SEVERE STORMS...HEAVY RAIN...AND
INCREASING WINDS. THE FORECASTS IN PLACE HANDLE THIS WELL ALTHOUGH
WILL UPDATE SHORTLY TO ADJUST SOME OF THE EARLY EVENING
PRECIPITATION.

&&

.AVIATION...
17/00Z-17/24Z. VFR CONDITIONS GIVE WAY AFTER MIDNIGHT TO
INCREASING CLOUDS WITH VCSH/SHRA AND BRIEF IFR IN TSRA IN A 09Z-
12Z WINDOW AS A ROBUST FRONT PUSHES ACROSS THE TERMINALS.
TERMINALS CLEAR TO VFR AFT 14Z-16Z. WINDS INCREASE AND BCMG VERY
GUSTY AS THEY SHIFT TO NW. AIRPORT WEATHER WARNINGS FOR WIND/TSRA
MAY BE REQUIRED IN THE MORNING. ANTICIPATE SOME LOW LEVEL WIND
SHEAR AROUND THE TIME OF FROPA.

&&

.MARINE...
AT 800 PM. WINDS OFFSHORE ARE ALREADY INCREASING AND SHIFTING. EXPECT
CONDITIONS TO GO DOWN HILL QUICKLY TONIGHT WITH GALE WARNING OR SMALL
CRAFT ADVISORIES AFTER MIDNIGHT. THESE CONTINUE THROUGH SUNDAY MORNING...
DROP TO ONLY ADVISORIES IN THE AFTERNOON THEN SLOWLY END SUN NIGHT
OR EARLY MON FROM NORTH TO SOUTH.

&&

.PREV DISCUSSION... /ISSUED / 243 PM EST SAT JAN 16 2016

..STRONG TO SEVERE STORMS REMAIN POSSIBLE EARLY SUNDAY MORNING...
..GALE FORCE WINDS POSSIBLE OVER THE COASTAL WATERS LATE TONIGHT
INTO SUNDAY...
..COASTAL FLOOD ADVISORY SUNDAY...
..HIGH WIND ADVISORY SUNDAY...
..LAKE WIND ADVISORY SUNDAY...
..HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS TODAY AND
SUNDAY...

SHORT TERM (TODAY AND SUNDAY)...SURFACE HIGH PRESSURE THAT IS
GIVING US PLEASANT WEATHER TODAY WILL SHIFT EASTWARD AS ANOTHER
DISTURBANCE MOVES THROUGH THE GULF OF MEXICO TOWARD FLORIDA. THE
WEATHER WILL QUICKLY DETERIORATE OVERNIGHT INTO THE EARLY MORNING
HOURS. THIS AREA OF LOW PRESSURE IS JUST NOW MOVING OFF THE
SOUTHEAST COAST OF TEXAS INTO THE GULF OF MEXICO. THE 12Z MODEL RUNS
REMAIN IN GOOD AGREEMENT WITH TRACKING THIS LOW RAPIDLY TO THE EAST
NORTHEAST THROUGH THE NORTHERN GULF OF MEXICO OVER THE NEXT 18
HOURS. AS THE LOW MOVES ACROSS FLORIDA...A ROBUST LOW LEVEL
SOUTHWESTERLY JET OF 40-60 KNOTS WILL MOVE ACROSS CENTRAL FLORIDA
EARLY SUNDAY MORNING. THIS LLJ COMBINED WITH AMPLE MOISTURE AND
INCREASING VERTICAL WIND SHEAR WILL CREATE AN ENVIRONMENT FAVORABLE
FOR STRONG TO SEVERE STORMS AND EVEN AN ISOLATED TORNADO. SPC HAS
PLACED MOST OF CENTRAL AND SOUTHWEST FLORIDA IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS. VERY SIMILAR TO THE LAST SYSTEM THAT MOVED
THROUGH ON FRIDAY...THIS SYSTEM WILL EXIT THE AREA QUICKLY BY LATE
SUNDAY MORNING/EARLY AFTERNOON. IN THE WAKE OF THIS LOW...SUNNY
SKIES AND COOLER CONDITIONS CAN BE EXPECTED INTO NEXT WEEK AS
STRONG HIGH PRESSURE OVER THE CENTRAL U.S. RIDGES SOUTHEAST OVER
THE REGION.

LONG TERM(SUNDAY NIGHT - SATURDAY)...
A PROGRESSIVE SPLIT FLOW PATTERN WILL PERSIST ACROSS THE CONUS DURING
THE LONG TERM PERIOD. AT THE START OF THE PERIOD AN UPPER TROUGH AND
ATTENDANT SURFACE LOW WILL BE LIFTING OUT TO THE NORTHEAST OVER THE
OPEN ATLANTIC WELL EAST OF THE MID ATLANTIC COAST WITH A TRAILING
COLD FRONT MOVING SOUTH OF THE FORECAST AREA. IN THE WAKE OF THE
FRONT A ZONAL FLOW ALOFT COMBINED WITH WEAK HIGH PRESSURE WILL
SUPPORT COOL DRY WEATHER THROUGH MONDAY. DURING MONDAY NIGHT INTO
TUESDAY ANOTHER SHORT WAVE TROUGH WITHIN THE FAST SOUTHERN STREAM
WILL PASS ACROSS THE NORTHERN PENINSULA WITH AN ATTENDANT
REINFORCING COLD FRONT MOVING SOUTH THROUGH THE FORECAST AREA
BRINGING WITH IT ANOTHER SURGE OF COLD DRY AIR INTO THE FORECAST
AREA AS SURFACE HIGH PRESSURE BUILDS IN OVER THE SOUTHEASTERN U.S.
IN ITS WAKE WITH DRY WEATHER AND BELOW NORMAL TEMPERATURES EXPECTED
THROUGH MID WEEK. ON WEDNESDAY ANOTHER WEAK SHORT WAVE WILL PASS
ACROSS THE NORTHERN PENINSULA...WITH LITTLE IMPACT WITH COOL DRY
WEATHER CONTINUING.

DURING THURSDAY AN UPPER TROUGH AND DEVELOPING CLOSED LOW AND
DEEPENING SURFACE LOW WILL MOVE EAST FROM THE SOUTHERN PLAINS INTO
THE LOWER MISSISSIPPI VALLEY. THIS SYSTEM WILL THEN CONTINUE TO MOVE
EAST INTO SOUTHEAST STATES ON FRIDAY WITH A TRAILING COLD FRONT OVER
THE CENTRAL GULF APPROACHING FROM THE WEST...BRINGING WITH IT
INCREASING CHANCES FOR SHOWERS AND STORMS LATE FRIDAY AND FRIDAY
NIGHT. THE GFS AND ECMWF DIFFER SOME WITH THE TRACK/TIMING AND
INTENSITY OF THIS SYSTEM AS HAS BEEN THE CASE WITH THE MODELS
STRUGGLING TO RESOLVE INDIVIDUAL FEATURES WITHIN SUCH A FAST FLOW
REGIME THIS WINTER...SO FOR NOW WILL USE A BLEND AND DEPICT A SLOW
INCREASE IN POPS DURING THIS TIME FRAME AND WAIT TO SEE IF BETTER
CONTINUITY DEVELOPS AMONG THE MODELS IN THE COMING DAY.

PLEASANT COOL DRY WEATHER WILL RE-DEVELOP ACROSS THE FORECAST ON
SATURDAY IN THE WAKE OF THIS STORM SYSTEM AS A DRY NORTHWEST FLOW
ALOFT DEVELOPS AND SURFACE HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. TEMPERATURES WILL RUN SOME 10 TO 15 DEGREES BELOW NORMAL
THROUGH MID WEEK...BEFORE CLIMBING BACK TOWARD NORMAL LATE IN THE
WEEK...WITH BELOW NORMAL TEMPERATURES AGAIN RETURNING FOR THE
UPCOMING WEEKEND.

AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE REST OF TODAY AND
INTO THE NIGHT. CONDITIONS CHANGE LATER TONIGHT INTO THE EARLY
MORNING HOURS ON SUNDAY AS THE NEXT LOW PRESSURE SYSTEM APPROACHES
THE REGION. MVFR/LOCAL IFR CONDITIONS CAN BE EXPECTED IN THE
CONVECTION AFTER 17/06Z. STRONG GUSTY WINDS CAN ALSO BE EXPECTED
THAT MAY WARRANT LOCAL AIRPORT WIND WARNINGS EARLY SUNDAY MORNING.

MARINE...WINDS WILL START OUT IN THE 10 KNOT RANGE OUT OF THE
SOUTHWEST THROUGH SOUTHEAST THIS AFTERNOON...THEN QUICKLY INCREASING
TO AROUND 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. THIS WIND
FIELD WILL RAPIDLY SPREAD FROM WEST TO EAST TOWARD THE COASTLINE
AFTER 17/06Z. WINDS INSIDE TAMPA BAY AND CHARLOTTE HARBOR WILL BE
SLIGHTLY LESS BUT STILL REACHING SMALL CRAFT CONDITIONS MAKING IT
VERY DANGEROUS FOR ANY BOATERS IN THE AREA. STRONG ONSHORE WIND FLOW
WILL ALSO PRODUCE A HIGH RISK OF DANGEROUS RIP CURRENTS AND HIGH
SURF ALONG THE WEST COAST BEACHES. CONDITIONS WILL BEGIN TO IMPROVE
LATE SUNDAY WITH WINDS DECREASING BUT WILL TAKE MORE TIME FOR THE
SEAS TO ABATE...SO WILL KEEP SMALL CRAFT CONDITIONS FOR THE OUTER
WATERS UNTIL EARLY MONDAY MORNING. WINDS AND SEAS WILL MODERATE BY
TUESDAY AND WILL REMAIN OUT OF THE NORTHEAST AT 10 TO 15 KNOTS AND
SEAS 2-4 FEET THROUGH MID WEEK...THEN FURTHER IMPROVING TO 2 FEET OR
LESS.

FIRE WEATHER...HIGH DISPERSIONS CAN BE EXPECTED TOMORROW WITH GUSTY
WINDS IN THE WAKE OF A COLD FRONT MOVING THROUGH THE AREA.
DISPERSION INDICES DECREASE ON MONDAY...BUT WITH DRIER AIR FILTERING
IN BEHIND THE FRONT AS WELL...RELATIVE HUMIDITY VALUES COULD DROP TO
THE MID 30S FOR SOME OF THE INLAND AREAS. NO SIGNIFICANT FOG IS
EXPECTED OVER THE NEXT COUPLE OF DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  65  67  46  62 /  90  40  10   0
FMY  68  74  49  66 /  90  60  10  10
GIF  64  69  44  63 /  90  50  10   0
SRQ  66  69  48  63 /  90  40  10   0
BKV  63  67  39  62 /  90  40   0   0
SPG  65  68  50  61 /  90  40  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR COASTAL
     MANATEE-COASTAL SARASOTA.

     HIGH SURF WARNING FROM 7 AM TO 10 PM EST SUNDAY FOR
     COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
     COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

     WIND ADVISORY FROM 3 AM TO 4 PM EST SUNDAY FOR COASTAL
     CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-COASTAL
     HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL MANATEE-
     COASTAL PASCO-COASTAL SARASOTA-PINELLAS.

     COASTAL FLOOD ADVISORY FROM 3 AM TO 4 PM EST SUNDAY FOR
     COASTAL CITRUS-COASTAL HERNANDO-COASTAL HILLSBOROUGH-
     COASTAL LEVY-COASTAL MANATEE-COASTAL PASCO-COASTAL
     SARASOTA-PINELLAS.

     HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     LAKE WIND ADVISORY FROM 4 AM TO 4 PM EST SUNDAY FOR DESOTO-
     HARDEE-HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-
     INLAND HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND
     LEVY-INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-POLK-
     SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY FROM 1 PM TO 7 PM EST SUNDAY FOR
     COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
     20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
     FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 NM-WATERS FROM TARPON
     SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

     GALE WARNING FROM 1 AM TO 1 PM EST SUNDAY FOR COASTAL
     WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
     COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
     OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
     TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 4 AM EST MONDAY
     FOR WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20
     TO 60 NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
     OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST SUNDAY FOR
     CHARLOTTE HARBOR AND PINE ISLAND SOUND-TAMPA BAY
     WATERS.

&&

SHORT TERM/AVIATION/MARINE...09/RUDE
DECISION SUPPORT...24/HUBBARD
DATA SUPPORT...007/DOUGHERTY

PREVIOUS DISCUSSION
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/WYNN
LONG TERM/DECISION SUPPORT...57/MCMICHAEL
Hazardous weather outlook, Jan 17, 1:20 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
120 AM EST SUN JAN 17 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-171500-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
120 AM EST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...REST OF TONIGHT AND SUNDAY.

...THUNDERSTORM IMPACT...
A STRONG STORM SYSTEM WILL IMPACT THE AREA OVERNIGHT INTO
EARLY THIS MORNIGN. STRONG TO SEVERE STORMS WILL BE LIKELY WITH THIS
SYSTEM...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...DAMAGING
GUSTY WINDS...FREQUENT DEADLY LIGHTNING STRIKES...AND PERHAPS
ISOLATED STRONG TORNADOES. THE THREAT FOR SEVERE WEATHER IS EXPECTED
TO RAPIDLY DIMINISH BY MIDDAY.

...MARINE IMPACTS...
HAZARDOUS BOATING CONDITIONS WILL CONTINUE ACROSS THE EASTERN GULF OF
MEXICO OVERNIGHT AND THROUGH THE DAY ON SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY.

...RIP CURRENT IMPACT...
ELEVATED SURF CONDITIONS WILL PERSIST MAINTAINING A THREAT OF
HIGH SURF AND RIP CURRENTS SUNDAY AND INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS BEING REQUESTED THROUGH THE OVERNIGHT AND
SUNDAY MORNING HOURS.

MROCZKA

In the hours before

Special weather statement, Jan 17, 4:02 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
402 AM EST SUN JAN 17 2016

FLZ052-056-151-155-251-255-170945-
INLAND MANATEE FL-POLK FL-INLAND HILLSBOROUGH FL-COASTAL MANATEE FL-
COASTAL HILLSBOROUGH FL-HARDEE FL-
402 AM EST SUN JAN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HILLSBOROUGH AND WESTERN
POLK COUNTIES UNTIL 445 AM EST...

AT 401 AM EST...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORM NEAR GREATER SUN CENTER...OR 7 MILES SOUTHWEST OF FISH
HAWK...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG
WITH FREQUENT LIGHTING AND TORRENTIAL RAINFALL.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...BARTOW...LAKE WALES...
AUBURNDALE...FISH HAWK...BRANDON...LAKELAND LINDER AIRPORT...APOLLO
BEACH...RUSKIN...FUSSELS CORNER...COMBEE SETTLEMENT...GREATER SUN
CENTER...RIVERVIEW...JAN PHYL VILLAGE...MEDULLA...PALM RIVER-CLAIR
MEL...FORT MEADE AND LAKE ALFRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR WEST CENTRAL
FLORIDA.

LAT...LON 2764 8247 2776 8244 2777 8242 2778 8242
      2778 8244 2779 8241 2781 8241 2782 8239
      2785 8239 2785 8241 2786 8240 2789 8241
      2832 8174 2765 8158
TIME...MOT...LOC 0901Z 242DEG 50KT 2775 8227
Special weather statement, Jan 17, 4:17 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
417 AM EST SUN JAN 17 2016

FLZ056-061-155-160-255-260-171000-
INLAND MANATEE-INLAND SARASOTA-COASTAL SARASOTA-COASTAL
MANATEE-DESOTO-HARDEE-
417 AM EST SUN JAN 17 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DESOTO...NORTHWESTERN
SARASOTA...HARDEE AND MANATEE COUNTIES...

AT 417 AM EST...AN AREA OF STRONG THUNDERSTORMS WAS NEAR LAKEWOOD
RANCH...OR 10 MILES NORTHEAST OF SARASOTA...MOVING EAST AT 40 MPH.

WIND GUSTS OF UP TO 60 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH PORT...SARASOTA...BRADENTON...PALMETTO...ARCADIA...WAUCHULA...
ANNA MARIA...RIDGE WOOD HEIGHTS...KENSINGTON PARK...MEMPHIS...MYAKKA
CITY...MYAKKA RIVER STATE PARK...SOUTH BRADENTON...WEST SAMOSET...
WHITFIELD...LAKEWOOD RANCH...LAKE SARASOTA...SARASOTA BRADENTON
AIRPORT...PARRISH AND ONA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR SOUTHWESTERN
FLORIDA.

LAT...LON 2750 8261 2753 8264 2758 8256 2758 8257
      2755 8263 2764 8256 2765 8157 2703 8157
      2703 8243 2724 8251 2725 8252 2725 8253
      2721 8252 2742 8267 2728 8254 2729 8254
      2740 8257 2746 8270 2750 8265 2753 8274
TIME...MOT...LOC 0917Z 271DEG 35KT 2740 8239
Special weather statement, Jan 17, 4:24 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
424 AM EST SUN JAN 17 2016

FLZ052-171000-
POLK FL-
424 AM EST SUN JAN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POLK COUNTY UNTIL
500 AM EST...

AT 424 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAINES CITY...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINTER HAVEN...HAINES CITY...AUBURNDALE...POINCIANA...LAKE ALFRED...
DUNDEE...DAVENPORT...LAKE HAMILTON...WINTER HAVEN AIRPORT...LOUGHMAN
AND CYPRESS GARDENS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR CENTRAL
FLORIDA.

LAT...LON 2798 8170 2810 8180 2829 8166 2826 8165
      2826 8156 2825 8155 2820 8153 2814 8153
      2814 8146 2810 8146
TIME...MOT...LOC 0924Z 240DEG 48KT 2808 8169
Local storm report, Jan 17, 4:28 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
428 AM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     TORNADO          5 S SARASOTA            27.26N 82.55W
01/17/2016                   SARASOTA           FL   LAW ENFORCEMENT

            STRUCTURAL DAMAGE AND DAMAGE TO SEVERAL CONDOS IN THE
            6200 BLOCK OF MIDNIGHT PASS ROAD ON SIESTA KEY.

&&

TD
Local storm report, Jan 17, 4:29 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
429 AM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 AM     TORNADO          5 S SARASOTA            27.26N 82.55W
01/17/2016                   SARASOTA           FL   LAW ENFORCEMENT

            STRUCTURAL DAMAGE TO HOUSES ON SHELBURNE LANE.

&&

TD
Local storm report, Jan 17, 4:37 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
437 AM EST SUN JAN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND GST     5 SE MANASOTA KEY       26.87N 82.32W
01/17/2016  M58 MPH          CHARLOTTE          FL   PUBLIC

            HOME WEATHER STATION MEASURED 58 MPH ON DON PEDRO ISLAND.

&&

TD

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 1:48 AM ESTSpecial Weather StatementTBWPinellas27 min
Jan 17, 1:51 AM ESTSpecial Marine WarningTBW39 min
Jan 17, 2:03 AM ESTSpecial Marine WarningTBW42 min
Jan 17, 2:35 AM ESTAreal Flood AdvisoryTBWHillsborough, Pinellas3 hr
Jan 17, 2:41 AM ESTSpecial Marine WarningTBW49 min
Jan 17, 2:47 AM ESTSpecial Weather StatementTBWSarasota58 min
Jan 17, 2:52 AM ESTSevere Thunderstorm WarningTBWManatee, Sarasota38 min
Jan 17, 2:56 AM ESTTornado WarningTBWManatee, Sarasota34 min
Jan 17, 3:00 AM ESTSpecial Marine WarningTBW60 min
Jan 17, 3:14 AM ESTSevere Thunderstorm WarningTBWHillsborough, Pasco, Polk, Sumter31 min
Jan 17, 3:27 AM ESTSevere Thunderstorm WarningTBWHillsborough, Manatee33 min
Jan 17, 3:28 AM ESTTornado Warning Tornado observedTBWManatee32 min
Jan 17, 3:33 AM ESTSevere Thunderstorm WarningTBWManatee, Sarasota27 min
Jan 17, 3:34 AM ESTSpecial Marine WarningTBW26 min
Jan 17, 3:38 AM ESTTornado WarningTBWSarasota20 min
Jan 17, 3:39 AM ESTSpecial Marine WarningTBW36 min
Jan 17, 3:45 AM ESTTornado WarningTBWHardee, Hillsborough, Manatee, Polk12 min
Jan 17, 3:49 AM ESTTornado WarningTBWCharlotte, Sarasota26 min
Jan 17, 3:56 AM ESTTornado WarningTBWManatee14 min
Jan 17, 4:02 AM ESTSpecial Weather StatementTBWHillsborough, Polk43 min
Jan 17, 4:03 AM ESTAreal Flood AdvisoryTBWCharlotte, Lee, Manatee, Sarasota117 min
Jan 17, 4:05 AM ESTSpecial Marine WarningTBW55 min
Jan 17, 4:15 AM ESTSevere Thunderstorm WarningTBWCharlotte, Lee45 min
Jan 17, 4:15 AM ESTTornado WarningTBWDeSoto, Hardee, Manatee, Polk, Sarasota30 min
Jan 17, 4:17 AM ESTSpecial Weather StatementTBWDeSoto, Hardee, Manatee, Sarasota43 min
Jan 17, 4:24 AM ESTSpecial Weather StatementTBWPolk36 min
Jan 17, 4:36 AM ESTSevere Thunderstorm WarningTBWDeSoto, Hardee, Highlands, Sarasota39 min
Jan 17, 4:50 AM ESTSevere Thunderstorm WarningTBWHardee, Highlands, Polk55 min
Jan 17, 4:58 AM ESTSevere Thunderstorm WarningTBWCharlotte, Lee32 min
Jan 17, 5:07 AM ESTTornado WarningTBWCharlotte23 min
Jan 17, 5:13 AM ESTSevere Thunderstorm WarningTBWDeSoto, Hardee, Highlands47 min
Jan 17, 10:08 AM ESTRiver Flood WarningTBWSarasota4 days
Jan 17, 10:08 AM ESTRiver Flood WarningTBWDeSoto24 hr

Nearby

Tornado Warnings in Florida, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.